# SDR CA030803001

- Difficulty date: August 2, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Doug C54G-DC
- Aircraft time: 24,108 hours
- Engine: Pwa R2000*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, M
- Precautionary procedure: E, O

## Discrepancy

(CAN) THIS AIRCRAFT WAS ACTIONING A FOREST FIRE AS AN AIR TANKER AND IT WAS NOTICED THAT THE OIL PRESSURE WAS LOWER THAN NORMAL AND THE OIL TEMPERATURE WAS STARTING TO CLIMB FROM NORMAL. THE ENGINE WAS SHUT DOWN AND THE PROPELLER FEATHERED, THE AIRCRAFT RETURNED TO ITS BASE AND UPON INSPECTION IT WAS FOUND THE ENGINE WAS STIFF WHEN THE PROPELLER WAS MOVED.ALTHOUGH VERY LITTLE METAL WAS FOUND IN THE OIL SCREEN IT WAS CONSIDERED AN INTERNAL FAILURE OF UNKNOWN CAUSES AND THE ENGINE WAS REMOVED AND REPLACED. THE ENGINE WILL BE SENT TO THE OVERHAUL FACILITY TO DETERMINE ITS NATURE.
